MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: requested but unknown.Device was not implanted.The actual device has not been returned to the manufacturing facility.Therefore, the investigation was based upon evaluation of the user facility information, and the retention samples of the involved product code/lot number combination.Visual inspection revealed no defects.Retention samples were evaluated for adhesive hold and cannula stiffness test and all samples were compliant per iso 9626.A review of the lot history files was conducted with no findings.Prior to shipment, qc conducts outgoing visual, functional and sensory inspections and all samples for the complaint lot passed.The investigation results verified that the retention sample was the normal product.Without the return of the actual device the exact cause cannot be definitely determined.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that while administering vivitrol using the 2-inch needle, the needle popped, and broke off.The nurse reported that as she was injecting the medication while the needle popped, broke off and the medication was still in the syringe or some of it was after it exploded as the nurse was pushing it in.The needle popped off the syringe so the nurse attached the needle to the syringe and the top part to the needle was still on but the needle broke off.The needle broke off inside the patient, but the nurse was able to the pull it out.The nurse confirmed she followed instructions for preparing vivitrol per the prescribing information and the vivitrol kit was taken out of the refrigerator to allow it to reach room temperature prior to preparing it for administration.The medication could not be administered as medication spilled onto patient and floor therefore the patient did not receive the dose of medication.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key7396511
Report Number3003902955-2018-00010
Device Sequence Number19140893
Product Code FMI
UDI-Device Identifier34806017507771
UDI-Public34806017507771
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberSG3+2051
Device Lot Number170529C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALKERMES DRUG SUSPENSION KIT